Vasculitis with cutaneous necrosis induced by oral contraceptive

B. Mosovich, A. Biton, I. Avinoach

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Oral contraceptives (OCs) have been implicated as a major cause of mostly mild vascular diseases; cutaneous necroses are rare. A 29-year old married female developed vasculitis following administration of (OCs). The disease which developed her knees, progressed into cutaneous ulcerative necrosis that was impervious to therapy. She had stopped taking OCs a month before. The presence of staphylococci and streptococci were detected in the ulcer cultures. A slight improvement of the ulcers occurred following treatment with cephalosporins. 1 week after treatment ceased she returned with new ulcers. She had resumed taking OCs and had taken 5 pills at once to make up for 5 omitted days. 2 days later new ulcers appeared, and the existing ones became aggravated. Histology showed an inflammatory reaction rich in leukocytes, monocytes, and eosinophils, and endothelial edema of vessels with fibrin deposition. In some places, partial obstruction of the blood vessels was observed. Partial involvement of the subcutaneous fat was also observed. Improvement occurred 1 month later following discontinuation of OCs.

Original languageEnglish
Pages (from-to)451-453+493
JournalHarefuah
Volume120
Issue number8
StatePublished - 1 Jan 1991
Externally publishedYes

ASJC Scopus subject areas

  • Medicine (all)

Fingerprint

Dive into the research topics of 'Vasculitis with cutaneous necrosis induced by oral contraceptive'. Together they form a unique fingerprint.

Cite this